Results 1 to 7 of 7

Thread: Cellcept lowered my WBC's

  1. #1
    Join Date
    Jun 2006
    Location
    Virginia
    Posts
    509
    Thanks
    0
    Thanked 15 Times in 11 Posts

    Default Cellcept lowered my WBC's

    So I'm totally bummed out! Last week I had my labs done for my visit to my nephrologist tomorrow and later that day found out my WBC's were 1.9. He stopped my cellcept (believes is the cause...I agree) and then told me to restart 2 days later at a dose reduction from 1500mg twice a day to 1000mg to twice a day. So I had my CBC rechecked today and now it's down to 1.8. Of course the doc said to not take the cellcept (which I didn't happen to take today anyway). So I couldn't work last weekend and I can't work this weekend. While I don't mind, it doesn't help pay the bills. And on top of that I've stayed away from crowds and ended up with a cold and low grade temp today . I just can't win here. It's really depressing when you can't go to the store because you don't want to get sick. My husband laughs at me because if he needs to go somewhere I'm like...can I ride in the car with you :lol: Well thanks for letting me get that off my chest. I think I'm going to go nap now.

  2. #2
    Join Date
    Aug 2005
    Location
    Golden, Colorado
    Posts
    466
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I don't understand how it's supposed to NOT lower your WBC since it's an immunosuppressant...???
    "All sounds are potentially dangerous.
    All sounds are potentially medicinal.
    All sounds are beautiful." ~Yoko Ono

  3. #3
    Join Date
    Jun 2006
    Location
    Virginia
    Posts
    509
    Thanks
    0
    Thanked 15 Times in 11 Posts

    Default

    Immunosuppressants do not always mean that it will lower your WBC's to a point of critical value. You can be immunosuppressed but still have a somewhat normal WBC count and can fight off infection.

  4. #4
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    So sorry you've been having to deal with all this......hope it gets better and that you can still stay on the Cellcept. My WBCs lowered but not that much with it.

    Thinksing of you,
    Missy

  5. #5
    Join Date
    May 2006
    Location
    Washington State
    Posts
    98
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Sorry to hear the bad news, Butterfly! These setbacks get so depressing. I hope it is just a bump in the road and the WBC count comes back up for you.

    Keep us up to date on how it goes. Here's a hug.

    {{{{{ButterflyRN}}}}}

  6. #6
    Join Date
    Jul 2006
    Location
    New Jersey
    Posts
    257
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I'm sorry about the bad news (Butterfly). I can relate to that. I got diagnosed with Lupus March '06, and started on Cellcept in April. My nephrologist found a problem with my wbc as well during the month of May. I had to get another bloodtest. But when the results came back, everything was ok again. It wasn't serious, but my dr. wanted to make sure that everything was ok. I started taking 250mg in the AM and 250mg in the PM. Then my dr. gradually increased me to 500mg in the AM and 250mg in the PM. And presently, after my recent bloodtest, everything looked ok, so my dr. increased my dose to 500mg in the AM and 500ng in the PM. So far so good...

    Hope it gets better for you. Stay optimisitc. You'll be in my thoughts.

  7. #7
    Join Date
    Jun 2006
    Location
    Virginia
    Posts
    509
    Thanks
    0
    Thanked 15 Times in 11 Posts

    Default

    Thank you everyone for your warm throughts and wishes. I saw my nephrologist yesterday and while it's possible that it is the cellcept my lab results are showing it could possible be the lupus acting up again. So I changed my appointment with my rhematologist to see him tomorrow instead of next week per the nephrologists orders. So no cellcept for a few weeks and I'm going to get blood work done every 3 days...lucky me :roll:
    And on top of that I ended up with post nasal drip/cough and my chest has been hurting (from coughing so violently) but because my heart rate increased on me too over the last few days I have to go tomorrow for a spiral CT of my chest to make sure I don't have a blood clot in my lung. When it rains, it pours uppydogeyes: I'll keep all of you posted and thank you again for your warm throughts and wishes. ~ Butterfly

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •